|Posted by Ami-Diabetic on October 5, 2012 at 8:55 PM|
I meant to update sooner but it seems that my Type 1 insulin (Novo rapid) and type 2 med (Metformin) that I was given to try to even out my A1c do not work well together for me.
My blood glucose levels went 'stupid' because of the Metformin. I was getting levels of up to 24mmol/L or 432mg/dL and I was feeling pretty awful, as you can imagine. It got to the stage where I was starting to eat meals without any carbs, mainly eggs meat and a few veggies and yet the BG levels hardly improved.
I was also getting an itchy pricking feeling in my chest, which kept me awake at night because of this 'itch' and the feeling that maybe this was something else to do with my blood pressure or heart. I never had my blood pressure taken at this time, although I have a small one that I can put on my wrist to check, which obviously I forgot that I had it!
I decided to come off the Metformin myself and felt the benefits within 24 hours of stopping. My sugars slowly returned to a manageable rate and the itching slowly went away. I called my diabetes nurse at the hospital who said to not take them. We arranged for a visit on the 5th October.